Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mirena Question

I got the Mirena placed at the beginning of August and haven't really had any problems with it until recently. I got a period in Sept. and Oct. and Nov. but then started having break through bleeding. Nothing major, but every once in a while, about once a day or every other day, I'd notice it. I haven't had a real period since Nov. and I'm not pregnant (I've tested multiple times). And now it's not really bleeding, more of really light pink discharge that kind of smells funny (almost like it's old blood). Everytime after sex I notice it. It's not a yeast infection or anything like that (I'd have other symptoms if so). Is this all normal?!

 
Anonymous

Asked by Anonymous at 9:29 PM on Jan. 10, 2010 in Health

This question is closed.
Answers (3)
  • I have the Mirena also. It took almost 6 months for things to settle down. Give yourself 6 months and if things still aren't right, definitely talk to your doctor.
    JessicaB86

    Answer by JessicaB86 at 9:32 PM on Jan. 10, 2010

  • Yeah, your body is adjusting to it so it may take some time. Every body is different so we can't expect to all have the same effects to everything we women use. If in 3 months the break through has not stopped or gets worse talk with ob! I remember not having a period anymore until they had to replace it(I had gotten a chunk of cervix removed due to precancerous cells) and I was getting occasional periods after that(3 months with, 3months with out), but I get little to no cramping, and the bleeding is so minimal I don't need pads or tampons(love that!). Also if you do notice frequent yeast infections(even when period is due), inform your ob, my ob told me to keep a look out for this. I like the depo shot as well but not the weight gain or never having a period, with the iud I found no weight gain, periods are lighter to almost non-existent, and a whole lot less ob visits!!! To each there own. Just make note of any changes! GL
    ladyd6280

    Answer by ladyd6280 at 9:41 PM on Jan. 10, 2010

  • It takes time for your body to adjust to the iud. Also, the spotting could be from the sex. Your cervix is still adjusting and sex can aggrevate it.
    dakotaNrye

    Answer by dakotaNrye at 10:03 PM on Jan. 10, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN